MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sunrise medical's account manager, (b)(6) met with the dealer's atp and the end user to investigate the incident and provided additional information.(b)(6) stated the end user raises the cantilever arm rest in order to perform a side transfer out of her chair.On this occasion the arm rest was not pushed completely back to the locked position.When (b)(6) asked the end user to demonstrate how she transfers out of the chair, she noticed that she did not push the armrest back as far as it will go due to the position of her headrest did not allow her space to get her arm/hand far enough back.She would then wiggle out of the chair so her buttocks was on the bed while her legs are still in the chair.Once she has balance she will then wiggle back farther on her bed and pull her legs toward her.During this, the chair is moving or rocking which made the armrest loosen from the back rest and caused the swing away joystick mount to come down on her right shin.When that happened she pulled her legs further towards her to get them free from the armrest and the mount cut her right shin.(b)(6) stated that after discussing with the atp, he changed the position of the headrest to allow her to get her arm/hand back far enough to push the armrest all the way back.With the arm rest in that locked position, it is not likely the arm rest will come down again while the end user performs her transfer.There was no allegation of malfunction or defect made against the wheelchair that would be the cause of the arm rest to fall.Again, since the end user is now aware that the arm rest can be pushed further back to a locked position, it is not likely that a similar incident would recur.Since an injury was involved, sunrise medical quality will update the product's ufmea to include this incident and will be monitored for trends.Sunrise medical considers this an isolated incident and no further investigation will be performed at this time.
 
Event or Problem Description
On (b)(6) 2019 while the end user was transferring to or from her wheelchair, the armrest dropped from the up position causing the joystick mount to hit her leg.She obtained an injury that required her to have 9 stitches.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key9419449
Report Number2937137-2019-00027
Device Sequence Number484832
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Device Catalogue NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight57